Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 

 

Topological rigidity for hyperbolic manifolds


Authors: F. T. Farrell and L. E. Jones
Journal: Bull. Amer. Math. Soc. 19 (1988), 277-282
MSC (1985): Primary 18F25, 22E40, 57D50
MathSciNet review: 940487
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. D. V. Anosov, Geodesic flows on closed Riemannian manifolds with negative curvature, Proc. Steklov Inst. Math. 90 (1969). MR 242194
  • 2. D. Burghelea and R. Lashof, Stability of concordances and the suspension homomorphism, Ann. of Math. (2) 105 (1977), 449-472. MR 438365
  • 3. T. A. Chapman and S. Ferry, Approximating homotopy equivalences by homeomorphisms, Amer. J. Math. 101 (1979), 567-582. MR 533192
  • 4. F. T. Farrell and W. -C. Hsiang, On the rational homotopy groups of the diffeomorphism groups of discs, spheres, and aspherical manifolds, Proc. Sympos. Pure Math. vol. 32, Amer. Math. Soc. Providence, R. I., 1978, pp. 325-337. MR 520509
  • 5. F. T. Farrell and W. -C. Hsiang, On Novikov's conjecture for non-positively curved manifolds. I, Ann. of Math. (2) 113 (1981), 199-209. MR 604047
  • 6. F. T. Farrell and W. -C. Hsiang, The stable topological-hyperbolic space form problem for finite volume manifolds, Invent. Math. 69 (1982), 155-170. MR 671656
  • 7. F. T. Farrell and W. -C. Hsiang, Topological characterization of flat and almost flat Riemannian manifolds M 3, 4), Amer. J. Math. 105 (1983), 641-672. MR 704219
  • 8. F. T. Farrell and L. E. Jones, K-theory and dynamics. I, Ann. of Math. (2) 124 (1986), 531-569. MR 866708
  • 9. F. T. Farrell and L. E. Jones, K-theory and dynamics. II, Ann. of Math. (2) 126 (1987), 451-493. MR 916716
  • 10. F. T. Farrell and L. E. Jones, The surgery L-groups of poly-(finite or cyclic) groups, Invent. Math. (1988). MR 928498
  • 11. F. T. Farrell and L. E. Jones, Foliated control theory. I and II, submitted for publication.
  • 12. F. T. Farrell and L. E. Jones, Topological analogue of Mostow's rigidity theorem, in preparation.
  • 13. M. Gromov, Manifolds of negative curvature, J. Differential Geom. 13 (1978), 223-230. MR 540941
  • 14. A. E. Hatcher, Concordance spaces, higher simple homotopy theory, and applications, Proc. Sympos. Pure Math., vol. 32, Amer. Math. Soc., Providence, R. I., 1978, pp. 3-21. MR 520490
  • 15. K. Igusa, Stability of pseudoisotopies, Seminar Notes 1, Aarhus Univ., Matematisk Institut, Aarhus, Denmark, 1982, pp. 27-37.
  • 16. L. E. Jones, The nonsimply connected characteristic variety theorem, Proc. Sympos. Pure Math., vol 32, Amer. Math. Soc., Providence, R. I., 1978, pp. 131-140. MR 520500
  • 17. R. C. Kirby and L. C. Siebenmann, Foundational essays on topological manifolds, smoothings, and triangulations, Ann. of Math. Studies, Princeton Univ. Press, Princeton, N. J., 1977. MR 645390
  • 18. G. D. Mostow, Quasi-conformal mappings in n-space and the rigidity of hyperbolic space forms, Publ. Inst. Hautes Études Sci. 34 (1967), 53-104. MR 236383
  • 19. F. Quinn, Ends of maps. I, Ann. of Math. (2) 110 (1979), 275-331. MR 549490
  • 20. F. Waldhausen, Algebraic K-theory of topological spaces. I, Proc. Sympos. Pure Math., vol 32, Amer. Math. Soc., Providence, R. I., 1978, pp. 35-60. MR 520492
  • 21. C. T. C. Wall, Surgery on compact manifolds, Academic Press, New York, 1970. MR 431216
  • 22. K. Igusa, The stability theorem for pseudoisotopies, preprint.

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (1985): 18F25, 22E40, 57D50

Retrieve articles in all journals with MSC (1985): 18F25, 22E40, 57D50


Additional Information

DOI: https://doi.org/10.1090/S0273-0979-1988-15640-6